Texas, 2014

Wildfire in Texas, August 7, 2014

August 7, 2014 · NWS FWD · 1 event in 1 county or zone

A 15 acre grass fire destroyed a shed near Mildred in Navarro County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A 15 acre grass fire destroyed a shed near Mildred in Navarro County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 7, 9:57 AM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 7, 9:57 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1057 AM CDT THU AUG 7 2014

.UPDATE...
TEMPERATURES ARE RUNNING A FEW DEGREES LOW OVER NORTHWEST COUNTIES
DUE TO THE ONGOING AREA OF WEAKENING CONVECTION...AND WE WILL
ADJUST THE GRIDS ACCORDINGLY. OTHERWISE TEMPERATURES ARE ON TRACK
TO REACH TRIPLE DIGIT VALUES THIS AFTERNOON ACROSS CENTRAL AND
WESTERN PORTIONS OF NORTH TEXAS...WITH MID TO UPPER 90S ACROSS THE
EAST. ADDITIONAL STORMS SHOULD POP UP NEAR THE I-20 CORRIDOR THIS
AFTERNOON...SOUTHEAST OF THE ONGOING ACTIVITY. STORMS SHOULD BE
ISOLATED IN NATURE AND THE LOW POPS FROM THE MORNING PACKAGE WILL
SUFFICE.

30

&&

.AVIATION...
/ISSUED 1020 AM CDT THU AUG 7 2014/

15Z AMENDMENTS TO 12Z TAFS...UPDATED THE TAFS TO CHANGE THE PERIOD
OF HIGHEST THUNDERSTORM THREAT TO THE DFW AREA TAFS FROM LATE THIS
MORNING TO THE PEAK HEATING HOURS OF THE DAY TODAY.

RADAR OBSERVATIONS SHOW THAT THE SCATTERED SHOWERS AND
THUNDERSTORMS TO THE NORTHWEST OF THE DFW AREA TAF SITES HAVE BEEN
VERY SLOW TO MAKE PROGRESS TO THE SOUTHEAST THIS MORNING. HIGH
RESOLUTION MODEL GUIDANCE INDICATES THAT THE WEAKNESS ALOFT AND
ITS ASSOCIATED LIFT WILL MOVE OVER THE DFW AREA IN THE 3-4 PM
TIMEFRAME. AT THE SAME TIME...FORECAST SOUNDINGS INDICATE THAT WE
WILL HAVE A DEEP MIXED LAYER WITH LITTLE IN THE WAY OF A CAP IN
PLACE OVER THE METROPLEX.

THE 3 PM TO 7 PM OR 20-00Z TIMEFRAME LOOKS TO BE THE BEST WINDOW
FOR WHEN WEAK LIFT WILL INTERSECT THE WEAKLY CAPPED ENVIRONMENT IN
PLACE OVER AREA TAF SITES. EXPECT ISOLATED THUNDERSTORMS TO DEVELOP
EARLY IN THIS WINDOW 20-21Z...AND KICK OFF NEW STORMS AS THE
INITIAL STORMS FALL APART PRODUCING OUTFLOW THAT CREATES NEW LIFT
AND STORMS AROUND THE AREA. THIS THUNDERSTORM/COLLAPSE/OUTFLOW/NEW
STORM CYCLE IS EXPECTED TO PERSIST THROUGH THE PEAK HEATING HRS OF
THE DAY...OR APPROXIMATELY 00Z. AFTER 00Z WE SHOULD START TO COOL
SLIGHTLY MAKING IT MORE DIFFICULT FOR NEW STORMS TO DEVELOP OFF OF
OUTFLOW BOUNDARIES.

AS MENTIONED ABOVE...ASSUMING STORMS HOLD OFF UNTIL 20Z...WE WILL
BE QUITE WARM AT THAT TIME AND CLOUD BASES SHOULD BE AROUND 9000
FT AGL. TEMPERATURES WILL BE NEAR 100 DEGREES WITH A DEW POINT
DEPRESSION ON THE ORDER OF 35 TO 40 DEG F. ASSUMING WE GET STORMS
TO DEVELOP IN THIS ENVIRONMENT...THIS IS A CLASSIC ENVIRONMENT
THAT IS SUPPORTIVE OF MICROBURSTS/LOCALLY STRONG WIND GUSTS
ASSOCIATED WITH COLLAPSING STORMS. IF A STORM COLLAPSES NEAR A TAF
SITE...IT WILL LIKELY PRODUCE WINDS THAT ARE TOO STRONG FOR
AIRPLANES TO TAKE OFF OR LAND IN. DID NOT MENTION ANY STRONG WINDS
IN THE TAFS RIGHT NOW AS THE COVERAGE OF STORMS IS EXPECTED TO BE
20 PERCENT OR SO...SO VERY HIT AND MISS WHERE ANY PARTICULAR SITE
IS CONCERNED. WE WILL AMEND TAFS TO INCLUDE MORE DETAILS IF A
STORM APPROACHES A PARTICULAR TAF SITE.

CAVANAUGH

.../PREVIOUS AVIATION DISCUSSION/...
CONCERNS...LOW CHANCE OF THUNDERSTORMS LATE MORNING THROUGH
AFTERNOON IN THE METROPLEX.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE NORTHWEST OF
A BRECKENRIDGE /KBKD/ TO GAINESVILLE /KGLE/ LINE AT 1130Z. THIS
ACTIVITY IS ASSOCIATED WITH A WEAK UPPER LEVEL DISTURBANCE THAT
IS MOVING ALONG THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE
THAT EXTENDS ACROSS EASTERN NEW MEXICO AND FAR WEST TEXAS THIS
MORNING. WILL INCLUDE VCTS IN THE METROPLEX TAFS FOR THE MOST
LIKELY TIME THAT WE WILL SEE SHOWERS/THUNDERSTORMS /16Z-19Z/. WE
WILL KEEP AN EYE ON THE DEVELOPMENT AND MOVEMENT OF THE STORMS AND
MAY HAVE TO ADD A TEMPO GROUP WITH AN UPDATE LATER THIS MORNING.
OUTSIDE OF THE THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL WITH
SOUTH WINDS 10 TO 12 KNOTS.

58

&&

.PREV DISCUSSION... /ISSUED 326 AM CDT THU AUG 7 2014/
THE SHORT WAVE MOVING DOWN THE EAST SIDE OF THE RIDGE WILL
INCREASE MID LEVEL MOISTURE AND BRING LOW THUNDERSTORM CHANCES TO
NORTH TEXAS TODAY. PVA APPEARS TO BE STRONGER EAST OF INTERSTATE
35 BUT MODELS CONTINUE TO PRODUCE A HODGE PODGE OF
PRECIPITATION...WITH SOME PREFERRING WESTERN COUNTIES AND OTHERS
EAST. 4KM WRF PRODUCES A LINE OF CONVECTION MOVING SOUTH ACROSS
NORTH TX...BUT I DECIDED IT IS A WET OUTLIER SINCE IT SEVERELY
OVER FORECASTED YESTERDAY/S THUNDER ACROSS OKLAHOMA AND NORTH TX.
IF THERE WAS MORE SUPPORT FROM OTHER MODELS I WOULD HAVE MADE THE
POPS SIGNIFICANTLY HIGHER. GIVEN THE SCATTERED NATURE OF
CONVECTION HAVE NOT SIGNIFICANTLY LOWERED TEMPERATURES TODAY. MANY
AREAS WILL SEE TRIPLE DIGITS...WITH THE CAVEAT THAT THE HIGHS ARE
LIKELY TO BE LOWER IN AREAS THAT GET RAIN.

TOMORROW...THE RIDGE BUILDS BACK INTO THE AREA AND THE FORECAST IS
HOT AND DRY THROUGH MONDAY. THE ECMWF/GFS BOTH BACK THE RIDGE WEST
AGAIN BY TUESDAY AND BRING A SHORT WAVE SOUTH INTO THE SOUTHERN
PLAINS SIMILAR TO TODAY. HAVE ADDED LOW POPS FOR BOTH TUESDAY AND
WEDNESDAY WITH THE GFS AND ECMWF AGREEING ON RAIN CHANCES.  84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 100  78 101  78 100 /  20  10   5   5   5
WACO, TX             100  76  99  74  99 /  10  20   5   5   0
PARIS, TX             95  74  97  74  97 /  20  10   5   5   5
DENTON, TX           100  76 101  75 100 /  20   5   5   5   0
MCKINNEY, TX          97  74  99  74  99 /  20  10   5   5   5
DALLAS, TX            99  80 100  79 100 /  20  10   5   5   5
TERRELL, TX           97  75  99  75  99 /  20  10   5   5   5
CORSICANA, TX         98  75  98  75  99 /  20  20   5   5   5
TEMPLE, TX           100  74  98  73  98 /  10  20   5   5   0
MINERAL WELLS, TX    101  74 101  73 100 /  10   5   5   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 7, 2:22 AM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
322 AM CDT THU AUG 7 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-080830-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
322 AM CDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY NORTH OF A LINE
FROM COMANCHE TO PALESTINE. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS THIS EVENING ALONG AND SOUTH OF A LINE FROM CISCO
TO WAXAHACHIE TO SULPHUR SPRINGS. IN ADDITION TO CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY RAIN...WIND GUSTS OVER 40 MPH MAY
ACCOMPANY SOME OF THE STORMS THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AREA WIDE TUESDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 11:52 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 PM CDT THU AUG 7 2014

TXZ095-106-071815-
DELTA TX-LAMAR TX-
1252 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN DELTA COUNTY
  SOUTHEASTERN LAMAR COUNTY

AT 1252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF PARIS...MOVING SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE COOPER AND COOPER LAKE
PARK DOCTORS CREEK.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3336 9534 3337 9540 3337 9546 3335 9549
      3336 9554 3335 9556 3336 9559 3332 9564
      3331 9571 3363 9570 3363 9532 3337 9531
TIME...MOT...LOC 1752Z 000DEG 6KT 3353 9551

CAVANAUGH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Navarro

When
August 7, 12:00 PM CST to 5:00 PM CST
Where
Navarro forecast zone
Property damage
$15,000
Reported by
Newspaper
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

A 15 acre grass fire in Bluffview Lake Estates destroyed a shed in Navarro County. The shed was located off of Camp Wanica Road.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540865.